MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0623
Medical Device Problem Codes Mechanical Problem (1384); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation result: the model number nm-401l-0623 was received for evaluation.The lot number was 16v with supplementary information number of ¿18¿.(m-bc manufacture date: june 18, 2021).Device evaluation , the following noted : the needle could extend from the outer tube.It was not possible to inject liquid when the slider was pushed.However, it was possible to inject liquid when the slider was pulled.The outer tube was not buckled.The needle tube presented compressive buckling.No other abnormalities that could lead to the phenomenon of the reported event could not be confirmed.The dhrs (device history records) for this product have been reviewed.No abnormalities were detected in the device history record with the lot number for the following inspection items which related to the reported phenomenon.Process inspection sheet.Quality inspection sheet.Nonconforming product report.Ifu (instruction for use) : the instruction manual contains the following descriptions, and it warns against this event.Straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.When inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Conclusion : it is determined that liquid could not be injected due to compressive buckling of the needle tube.Since friction resistance between the outer tube and needle tube has increased, compressive buckling might have occurred when the needle was extended.A likely mechanism causing friction resistance between outer tube and needle tube might be the following: the tube was coiled during the inspection for operation.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
As reported, a problem has occurred with the sample product (demo product).The doctor inserted it into the forceps channel and tried to inject the drug solution (kenacort) locally, but the injection amount was too heavy to inject.User tried to see if the drug solution came out even outside the body cavity but it did not.The device was replaced.The intended procedure (vocal cord steroid injection (therapeutic) was completed with a similar device.There was no patient harm, no user injury reported due to the event.According to the reporter, the device was inspected prior to use, no problem found during the preoperative injection check.This report is being submitted for injection needle malfunctions, problem of puncture / problems of delivering liquid.Unable to inject liquid.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information.Olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15095283
Report Number9614641-2022-00028
Device Sequence Number20132990
Product Code FBK
UDI-Device Identifier04953170422669
UDI-Public04953170422669
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0623
Device Lot Number16V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPEKENACORT
Patient SexUnknown